Alert archive / California / Wind Advisories in 2008

Wind Advisory 17, NWS Phoenix, AZ

April 8, 2008

NWS Phoenix, AZ issued this wind advisory at Apr 8, 2008, 4:21 AM PDT. It took effect at Apr 8, 2008, 4:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 4:21 AM PDT (11:21 UTC)
In effect from
Apr 8, 2008, 4:00 PM PDT
Expired
Apr 9, 2008, 6:00 AM PDT
In force
14 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 081121
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
421 AM MST TUE APR 8 2008

CAZ030-032-033-082300-
/O.NEW.KPSR.WI.Y.0017.080408T2300Z-080409T0700Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
421 AM PDT TUE APR 8 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT.

STRONG WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AS A LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE AREA. SUSTAINED WINDS
OF 20 TO 30 MPH...WITH WIND GUSTS TO 45 MPH...CAN BE EXPECTED...
ESPECIALLY IN AND NEAR WIND-PRONE AREAS SUCH AS IMPERIAL...EL
CENTRO...AND BRAWLEY. WIND WILL SLOWLY DECREASE AFTER MIDNIGHT AS THE
COLD FRONT MOVES OFF TO THE EAST. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

DG
3 follow-up statements
000 
WWUS75 KPSR 082140
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST TUE APR 8 2008

CAZ030-032-033-090700-
/O.CON.KPSR.WI.Y.0017.080408T2300Z-080409T0700Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
240 PM PDT TUE APR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 MIDNIGHT PDT TONIGHT...

WINDY CONDITIONS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING AS A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE AREA. WEST
WINDS ARE LIKELY TO INCREASE IN ALL AREAS THIS EVENING...ALONG WITH
GUSTS UP TO 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$
SIPPLE
000 
WWUS75 KPSR 090659
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1159 PM MST TUE APR 8 2008

CAZ030-032-033-091300-
/O.EXT.KPSR.WI.Y.0017.000000T0000Z-080409T1300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1159 PM PDT TUE APR 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH...WILL BE POSSIBLE THE REMAINDER OF THE NIGHT AS A STRONG COLD
FRONT AND UPPER LEVEL STORM SYSTEM MOVES SLOWLY EAST ACROSS THE
REGION. THE AREA MOST LIKELY TO EXPERIENCE ADVISORY LEVEL WINDS WILL
BE CENTRAL AND SOUTHERN IMPERIAL COUNTY...ESPECIALLY AROUND IMPERIAL
AND EL CENTRO.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

DG
000 
WWUS75 KPSR 091252
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
552 AM MST WED APR 9 2008

CAZ030-032-033-091400-
/O.EXP.KPSR.WI.Y.0017.000000T0000Z-080409T1300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
551 AM PDT WED APR 9 2008

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM PDT EARLY THIS
MORNING. THE COLD FRONT THAT BROUGHT THE VERY STRONG WINDS TO MUCH OF
THE REGION TUESDAY EVENING HAS MOVED OFF TO THE EAST. THOUGH WINDS
TODAY ARE NOT EXPECTED TO BE AS STRONG TODAY COMPARED TO WHAT
OCCURRED TUESDAY EVENING...IT WILL STILL BE QUITE WINDY...WITH
SUSTAINED WEST TO NORTHWEST WIND 15 TO 30 MPH...AND GUSTS IN EXCESS
OF 35 MPH.
 
$$

DG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 8:30 PM PDT, 7 hours 51 minutes earlier.

Area forecast discussion, Apr 7, 8:30 PM PDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
830 PM MST MON APR 7 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
DRY AND WARM WEATHER IS EXPECTED AGAIN TUESDAY. A RATHER STRONG
PACIFIC LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING WINDY
WEATHER MAINLY TO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA LATE
TUESDAY AND ACROSS THE ENTIRE AREA WEDNESDAY. IT WILL ALSO BE MUCH
COOLER WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG
THE FAR NORTHERN MARICOPA COUNTY BORDER AND IN SOUTHERN GILA COUNTY
LATE TUESDAY NIGHT INTO WEDNESDAY. OTHERWISE...DRY WEATHER WILL
CONTINUE THE REST OF THE WEEK AND THIS COMING WEEKEND. STRONG HIGH
PRESSURE ALOFT WILL BRING A RECOVERY OF TEMPERATURES THURSDAY THEN
MUCH WARMER WEATHER BY THE WEEKEND. THE WARMEST WEATHER SO FAR THIS
YEAR IS FORECAST FOR THIS WEEKEND WITH 90S IN THE DESERT AREAS AND
THE FIRST 90 DEGREE PLUS WEATHER OF THE YEAR AT PHOENIX SKY HARBOR.

&&

.SHORT TERM TONIGHT THROUGH THURSDAY...
SKIES WERE CLEAR ACROSS THE FORECAST AREA (SOUTHEAST CA...AND
SOUTHWEST AND SOUTH CENTRAL AZ) AT 03Z AS DRY WESTERLY FLOW
CONTINUED.  HOWEVER...A PACIFIC TROF LOCATED OFF THE WASHINGTON AND
BRITISH COLUMBIA COAST WAS SLOWLY DEEPENING SOUTH TOWARD AZ... AND
SHOULD ARRIVE IN THE STATE WEDNESDAY. THIS TIMING IS STILL IN LINE
WITH RECENT NUMERICAL MODEL RUNS.

THE PACIFIC TROF EXPECTED ON WEDNESDAY WILL REMAIN RELATIVELY DRY...
HOWEVER A VERY SLIGHT CHANCE OF SHOWERS IS STILL IN THE OFFING
ACROSS THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX WEDNESDAY
AFTERNOON. THE BIGGEST IMPACT FROM THIS TROF WILL BE WIND.

AS THE ASSOCIATED COLD FRONT APPROACHES SOUTHERN CA AND SOUTHERN
NEVADA BY LATE AFTERNOON TUESDAY...STRONG GUSTY WINDS ARE EXPECTED
TO INCREASE ACROSS SOUTHEAST CA AND THE COLORADO RIVER VALLEY...
PARTICULARLY BY EARLY TUESDAY EVENING.  FOR EXAMPLE... MODELED
SOUNDINGS AT IMPERIAL CA FORECAST 3000 FOOT WINDS BY 7 PM LOCAL TIME
TO APPROACH 42 MPH.  IT WILL STILL BE FAIRLY WARM FOR THERMALS TO
MIXING THIS MOMENTUM TO THE SURFACE AND GENERATE PEAK GUSTS TO 40 OR
45 MPH MPH ACROSS SOUTHEAST CA AND PARTS OF THE COLORADO RIVER.
CURRENTLY A FIRE WEATHER WATCH FOR HIGH FIRE DANGER DUE TO GUSTY
WINDS AND LOW HUMIDITY IS POSTED FOR MUCH OF SOUTHEAST CA. A WIND
ADVISORY SHOULD FOLLOW ON THE MID SHIFT.

THIS PACIFIC TROF WILL BE A QUICK MOVER (IN AND OUT OF AZ WEDNESDAY)
SO MOSTLY CLEAR AND COOLER WEATHER IS EXPECTED BEHIND THE LOW
PRESSURE SYSTEM WEDNESDAY NIGHT. A RECOVERY OF AFTERNOON
TEMPERATURES IS ANTICIPATED THURSDAY (AFTER A COOL WEDNESDAY) AS
HIGHER PRESSURE ALOFT FROM THE PACIFIC APPROACHES.

.LONG TERM THURSDAY NIGHT THROUGH MONDAY...
SIGNIFICANT WARM-UP IN STORE DURING THIS PERIOD. ECMWF/GFS IN DECENT
AGREEMENT THAT 500 MB HEIGHTS WILL RISE 80-100 GPM FROM THURSDAY TO
FRIDAY (TO NEAR 5800 GPM) AS SHORT WAVE TROUGH EXITS THE SOUTHWEST
UNITED STATES WHILE EPAC RIDGE EDGES CLOSER TO WEST COAST.
ADDITIONAL WARMING WILL OCCUR FRIDAY AND SATURDAY AS HIGH PRESSURE
RIDGE FROM THE PACIFIC MOVES FURTHER EAST...WITH 500 MB HEIGHTS
RISING AN ADDITIONAL 20-40 GPM (TO NEAR 5830 GPM). AS RIDGING
OCCURS...LOW LEVELS SLOWLY DRY AND WARM...WHICH SHOULD ALLOW MAX
TEMPS TO REACH WELL INTO THE 90S OVER THE LOWER DESERT THIS
WEEKEND...THE WARMEST WEATHER SO FAR THIS YEAR AND THE FIRST
90 DEGREE PLUS WEATHER AT PHOENIX SKY HARBOR.

&&

.AVIATION...
SOUTHEAST CA AND SOUTHWEST AZ INCLUDING KYUM...KIPL...AND KBLH
AIRPORTS.    MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THROUGH
TUESDAY MORNING (13Z TUE). HOWEVER...A DRY BUT STRONG COLD FRONT
WILL APPROACH THE AREA LATE TUESDAY AFTERNOON FOR INCREASING HIGH
CLOUDS AND INCREASING WESTERLY SURFACE WINDS.  GUSTY WEST TO
SOUTHWEST WINDS BETWEEN 25 AND 35 KNOTS WILL DEVELOP AT MOST
AIRFIELDS BY TUESDAY EVENING (02Z WED).

SOUTH CENTRAL AZ...THE GREATER PHOENIX AREA...INCLUDING KPHX...
KIWA...KSDL...AND OTHER NEARBY AIRFIELDS.   MOSTLY CLEAR SKIES AND
LIGHT WIND ARE EXPECTED THROUGH TUESDAY AFTERNOON (18Z TUE).
HOWEVER...A DRY BUT STRONG COLD FRONT WILL APPROACH THE AREA BY LATE
TUESDAY AFTERNOON FOR INCREASING HIGH CLOUDS AND INCREASING WESTERLY
SURFACE WINDS.  GUSTY WEST TO SOUTHWEST WINDS BETWEEN 15 AND 25
KNOTS WILL DEVELOP AT MOST AIRFIELDS BY TUESDAY EVENING (02Z WED).

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
BIG CONCERN STILL EXISTS FOR WINDS AND LOW RH ACROSS WESTERN ZONES
ON TUESDAY...BUT DECIDED TO THROW AZ ZONE 131 INTO THE FIRE WEATHER
WATCH MAINLY DUE TO THE STRONGER WINDS THAN PREVIOUSLY FORECAST.
YUMA COULD POSSIBLY SEE A BRIEF GUST TO THE 35 TO 40 MPH RANGE. DRY
AIR IS ALSO LIKELY TO INVADE THE DESERTS TONIGHT AND INTO TUESDAY
WITH SINGLE DIGIT RH VALUES. THE COMBINATION OF STRONG WINDS AND LOW
RH COULD LAST INTO THE EVENING HOURS...BUT OTHER AREAS MAY NEED TO
BE INCLUDED IN A RED FLAG WARNING...AND WE WILL WANT TO PERUSE ALL
THE LATEST DATA BEFORE GOING OUT WITH A WARNING.

IN ADDITION...SUFFICIENT MOISTURE ASSOCIATED WITH THE PASSAGE OF THE
STRONG LOW PRESSURE SYSTEM...WILL LEAD TO A SLIGHT CHANCE OF DRY
THUNDERSTORMS FOR NORTHERN ZONE 132 AND MOST OF ZONE 133 LATE TUESDAY
NIGHT INTO WEDNESDAY.

FOR LATE IN THE WEEK AND INTO THE WEEKEND...EXPECT A HUGE RIDGE TO
DEVELOP OFF THE WEST COAST FOR A SIGNIFICANT WARMING TREND...AND
GENERALLY LIGHT WINDS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
     YUMA...FIRE WEATHER ZONE 131...FROM 2 PM TO 9 PM MST TUESDAY.

CA...FIRE WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN
     RIVERSIDE COUNTY AND IMPERIAL COUNTY INCLUDING THE LOWER
     COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231 AND 232
     FROM 2 PM TO 9 PM TUESDAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

SHORT TERM...VASQUEZ/ELLIS
LONG TERM...DG/ELLIS
AVIATION...VASQUEZ
FIRE WEATHER...SIPPLE
Hazardous weather outlook, Apr 7, 6:00 AM PDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
600 AM MST MON APR 7 2008

CAZ030>033-081300-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
600 AM PDT MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUSTAINED SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH...WITH GUSTS TO
NEAR 40 MPH...WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY
EVENING...AS A DEVELOPING PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED
COLD FRONT APPROACH THE REGION. THE WINDS MAY BE SUFFICIENT TO CAUSE
BLOWING SAND AND DUST...WHICH WILL LIKELY LEAD TO RESTRICTED
VISIBILITIES. STRONGEST WINDS ARE LIKELY TO OCCUR OVER THE IMPERIAL
VALLEY...INCLUDING THE TOWNS OF IMPERIAL AND EL CENTRO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-081300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
600 AM MST MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST TO WEST WIND 15 TO 25 MPH...WITH GUSTS TO 35 MPH...WILL BE
POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY EVENING...AS A DEVELOPING
PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE
REGION. THE WINDS MAY BE SUFFICIENT TO CAUSE SOME BLOWING SAND AND
DUST...WHICH COULD LEAD TO RESTRICTED VISIBILITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DG

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 6:33 AM PDTRed Flag WarningPSRImperial, Riverside14 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.